Alert archive / Alabama / Special Marine Warnings in 2016

Special Marine Warning 264, NWS Mobile, AL

September 12, 2016

NWS Mobile, AL issued this special marine warning at Sep 12, 2016, 1:32 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 12, 2016, 1:32 PM CDT (18:32 UTC)
Expired
Sep 12, 2016, 2:30 PM CDT
In force
58 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Sep 12, 12:00 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 12, 12:00 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1200 PM CDT MON SEP 12 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Current package generally on track, with the exception
being over the northwestern third of the fa. Lingering thick cloud
cover from exiting rain has kept temps from rising as quick as the
forecast had originally advertised. This cloud cover has been
breaking up quite nicely in the late morning hours, so am expecting
heating to resume, with no significant adjustment to the highs for
the day expected. No package re-issuance planned at this point.

/16

&&

.AVIATION...
18Z issuance...General vfr cigs/visbys expected through the forecast
outside of shra/tsra expected to redevelop this afternoon. Some
localized fog development likely in localities that receive the
heavier rain this afternoon, but am expecting visbys to generally be
at or above mvfr levels.

/16

&&

.PREV DISCUSSION... /issued 620 AM CDT MON SEP 12 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...With a stationary frontal boundary draped across the
interior portions of the forecast area, considerable cloudiness
continues. Radar shows patchy -shra lifting northward mostly north
of the terminals. Shra in the vcty this morning forecast to begin
increasing in coverage into the afternoon, with potential of tsra
lowering cigs and vsby to mvfr categories. brief strong and varying
wind gusts in and near convection. /10

PREV DISCUSSION... /issued 406 AM CDT MON SEP 12 2016/

NEAR TERM /Now Through Monday night/...More pronounced reflection of
high level trof was noted at 300 MB in the streamline analysis over
the lower MS River Valley. From 500 to 850 MB, a shear zone embedded
in a weak geo-potential height field exists across the central Gulf
coast. At the surface, stationary frontal zone was draped from the
Carolinas, southwest to across central LA. This boundary is forecast
to become more diffuse thru the day, transitioning to a surface trof
axis. This boundary intersects a deep layer moist environment where
pwat analysis, from 1.8 to 2 inches, is around 120% of normal. Water
vapor imagery also shows a stream of moisture riding along the
frontal zone where considerable cloudiness exists from the southeast
back into LA. Considering the features aloft in combination with the
surface frontal boundary or trof axis serving as a focus for ascent
within the deeply moist airmass, scattered to potentially numerous
showers and storms are forecast to redevelop thru the course of the
day. Similar to Sunday, some of the storms could become locally
strong, producing brief strong wind gusts in excess of 40 mph,
frequent lightning activity and locally heavy rains. Temperatures are
a challenge. Will go with highs at a range from 87 to 91. If rains
get going earlier in the day and where respective, rain-cooled storm
outflow boundaries move across, highs may only make it into the lower
to mid 80s.

By tonight, a weak surface trof axis continues to meander over the
central portions of the forecast area. Will mention a chance of
showers and storms this evening, carrying over from any afternoon
activity. Chances projected to taper off thru the remainder of the
night. Overnight lows near 70 interior to mid 70s closer to the
coast. /10

SHORT TERM /Tuesday Through Wednesday night/...A weakly forced
environment remains over the forecast area through the short term
period with convection driven by subtle features. An upper level
weakness over the forecast area Tuesday morning retreats slowly
southward to be mainly over the north central Gulf through Tuesday
night while an upper ridge strengthens slightly over the remaining
southeastern states. A surface ridge will be located over the
southeast states on Tuesday, but will be weakened over the forecast
area with some indications of a surface reflection associated with
the upper level weakness. Have gone with chance pops for the forecast
area, but expect slightly less coverage well inland compared to
closer to the coast, where modest subsidence associated with the
upper ridge will have some impact over the interior area.

A poorly organized disturbance in the easterlies currently near the
Bahamas will weaken while advancing into the extreme southeast
states/extreme northeast Gulf on Wednesday. This feature brings
abundant deep layer moisture into this portion of the region, which
will mostly affect the eastern portion of the forecast area while the
upper level weakness continues to linger near the north central Gulf.
The upper ridging over the remainder of the southeast states weakens
slightly on Wednesday, but looks to produce modest subsidence
generally over the interior portion of the forecast area. The surface
ridge over the southeast states also weakens on Wednesday leaving
the forecast area in a continuing weakly forced environment. Have
continued to base pops on the moisture distribution/more favorable
convective environment, with chance pops for the southern portion of
the area along with the eastern portion, and slight chance pops
elsewhere. Highs on Tuesday will be in the lower 90s except for upper
80s at the coast. Highs on Wednesday will be mostly in the upper 80s,
except for mid 80s at the coast and lower 90s over southeast
Mississippi and interior extreme southwest Alabama. Lows will be in
the lower 70s except for mid 70s at the coast. /29

LONG TERM /Thursday Through Sunday/...A poorly defined upper level
weakness will be located on Thursday across the extreme southeast
states, then finally succumbs by Friday to broad upper ridging over
the extreme southeastern states and northeastern Gulf. An upper trof
meanwhile advances eastward into the Plains, then begins to move into
the Great Lakes region through the remainder of the period while broad
upper ridging remains over the extreme southeast states and northern
Gulf.  A surface ridge becomes better established over the southeast
states on Thursday and persists through Saturday while a surface low
well to the north brings a trailing front across the southern Plains.
The frontal boundary advances into the southeast states on Sunday,
but is expected to remain west of the forecast area. For Thursday
have gone with good chance pops over the coastal portions and eastern
portions where the best deep layer moisture will be present, with
chance pops elsewhere. Have continued with chance pops for the
remainder of the period as a persistent southerly flow, elevated deep
layer moisture and daytime heating should lead to scattered
convective development. Highs will be in the upper 80s/near 90 while
lows will be in the lower 70s except for mid 70s at the coast. /29

MARINE...A weak, stationary frontal boundary over the land zones is
forecast to become more diffuse thru the course of the day,
transitioning to a weak pressure trof which remains in place thru
tonight. A surface ridge of high pressure becomes established over
the Mid-Atlantic and southeast Tuesday thru Friday. On the southern
periphery of this high, a weak easterly wave slips westward across
the FL Peninsula into the eastern Gulf Tue and Wed, dampening out as
it continues west on Thu. A predominant east to southeast fetch is
forecast thru the middle of the week with a gradual build in seas.
Winds, waves and seas locally higher in and near isolated to scattered
showers and storms. /10

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Sep 12, 5:09 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
509 AM CDT MON SEP 12 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
509 AM CDT MON SEP 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONTAL BOUNDARY DRAPED OVER THE INTERIOR WEAKENS INTO A
PRESSURE TROUGH LATER TODAY INTO TONIGHT. WITH THE BOUNDARY SERVING AS
A FOCUS FOR LIFT WITHIN A DEEPLY MOIST ENVIRONMENT...SCATTERED TO
POTENTIALLY NUMEROUS SHOWERS AND STORMS IS EXPECTED TODAY. SOME OF
THE STORMS COULD BE STRONG AT TIMES...WITH BRIEF STRONG WIND GUSTS IN
EXCESS OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS BEING
THE MAIN IMPACTS. ALTHOUGH A FEW OF THE STRONGER STORMS COULD
INTENSIFY BRIEFLY TO SEVERE LEVELS...THE THREAT OF WIDESPREAD SEVERE
WEATHER IS MINIMAL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF STORMS WILL CONTINUE INTO THE OUTLOOK. SOME OF THE
STORMS COULD BE STRONG AT TIMES...WITH BRIEF STRONG WIND GUSTS IN
EXCESS OF 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS BEING
THE MAIN IMPACTS. THE THREAT OF WIDESPREAD SEVERE WEATHER REMAINS
MINIMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-131200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
509 AM CDT MON SEP 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO
SCATTERED STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A THREAT
IN ANY OF THE STRONGER MARINE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR ISOLATED TO
SCATTERED STORMS DURING THE OUTLOOK. FREQUENT LIGHTNING ACTIVITY
WILL ALSO BE A THREAT IN ANY OF THE STRONGER MARINE STORMS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:43 PM CDTSpecial Weather StatementMOBEscambia47 min
Sep 11, 7:56 PM CDTSevere Thunderstorm WarningMOBEscambia33 min
Sep 12, 1:34 PM CDTSpecial Weather StatementMOBBaldwin56 min
Sep 12, 2:24 PM CDTSpecial Marine WarningMOB36 min
Sep 12, 2:46 PM CDTSpecial Weather StatementMOBMobile44 min
Sep 12, 3:45 PM CDTSpecial Weather StatementMOBButler45 min
Sep 12, 4:20 PM CDTSpecial Weather StatementMOBConecuh40 min
Sep 12, 4:37 PM CDTSpecial Weather StatementMOBEscambia23 min
Sep 12, 1:42 PM CDTSpecial Weather StatementMOBOkaloosa48 min
Sep 12, 2:10 PM CDTSpecial Weather StatementMOBSanta Rosa50 min
Sep 12, 2:11 PM CDTSpecial Weather StatementMOBOkaloosa49 min
Sep 12, 3:17 PM CDTSpecial Weather StatementMOBOkaloosa43 min

Nearby

Special Marine Warnings in Alabama, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.